MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD NEEDLE ECLIPSE 25X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BD MEDICAL - DIABETES CARE BD NEEDLE ECLIPSE 25X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305838
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material #:305215.Batch#:2355495.It was reported that the bd needle eclipse 25x1-1/2 rb needle was clogged / blocked.The following information was provided by the initial reporter: it was reported by customer that they had an issue with some 25g needles.On 3 separate occasions the needles have clogged, and the injection was not able to be completed.The patient unfortunately had to be stuck a second time.The needles are al the same lot number, so we pulled them from the shelf until we had a plan of action.Additional information provided: i noticed the email states that we are at (b)(6).The incident occurred one time on (b)(6) 2024 and then occurred twice on (b)(6) 2024.The lot number is 2355495, no other lots are affected.Please see the pictures below.A shipping label can be sent to: (b)(6).
 
Event or Problem Description
Samples received.
 
Additional Manufacturer Narrative
Investigation summary: 3 samples were received and tested by our quality team.The sets were visually inspected and there seemed to be a white chalky substance inside of needle.The sets were then functionally tested and one needle had an initial clog when attempting to inject and aspirate with water.The complaint was verified once a clog was realized.The clog was not experienced for the other 2 syringes and the syringe with clog was cleared of issue after a small application of pressure to plunger.The root cause of this issue is unknown but possible due to the viscosity of the medicine being administered.The production history was analyzed and there were no issues found during quality inspections that would lead to this issue.

Brand Name
BD NEEDLE ECLIPSE 25X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20248315
Report Number1920898-2024-00143
Device Sequence Number7365989
Product Code FMI
UDI-Device Identifier00382903058389
UDI-Public(01)00382903058389
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305838
Device Lot Number2355495
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown